Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 227, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2001, 2:30 PM CDT for Franklin Parish, Tensas Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 9, 2001, 2:30 PM CDT (19:30 UTC)
- Expired
- May 9, 2001, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin Parish, LA, Tensas Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681
WUUS54 KJAN 091931
SVRJAN
LAC041-107-092000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT WED MAY 9 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA
TENSAS PARISH IN NORTHEAST LOUISIANA
* UNTIL 300 PM CDT
* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR THE TENSAS FRANKLIN PARISH LINE...OR
ABOUT 3 MILES EAST OF GILBERT...MOVING LITTLE.
HAIL UP TO DIME SIZE...DAMAGING WINDS OF 60 TO 70 MPH...AND
TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A
SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
LAT...LON 3199 9147 3220 9120 3221 9117 3224 9118
3220 9131 3221 9151 3211 9164What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:30 PM CDT, 0 minutes earlier.
Area forecast discussion, May 9, 2:30 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT WED MAY 9 2001 SURFACE BOUNDARY BARELY DISCERNIBLE. USING VISIBLE SATELLITE...BACK EDGE OF EARLIEST CUMULUS DEVELOPMENT SUGGESTED THAT DIFFUSE BOUNDARY NEAR KGTR-KMLU-KLFK AT 15Z. SURFACE DEWPOINTS GENERALLY IN THE MIDDLE 60S/MSAS LI'S RUNNING -3 TO -5 THIS AFTERNOON. WITH SRLY FLOW OVER REGION TODAY...APPEARS SUFFICIENT MOISTURE IN PLACE FOR CONVECTION. ALTHOUGH NO MAJOR LIFTING MECHANISM AROUND...SOME WEAK NET ISENTROPIC LIFT APPEARS IN ETA/AVN MODELS FROM 300K-320K...MAINLY OVER E MS/LA TODAY. WIDELY SCATTERED SHOWERS POPPING UP GENERALLY ALONG DIFFUSE BOUNDARY. WHILE MID-LEVEL FLOW BECOMING MORE ZONAL N OF CWFA...SOME BROAD TROUGHINESS REMAINS OVER LOWER MS RIVER VALLEY THROUGH 60 HRS. ETA EVEN DEVELOPS CLOSED 500 MB/SURFACE LOW OVER GULF BY 12Z FRI. IN SHORT-TERM...AVN MODEL STARTED WITH SHORTWAVES OVER TX/MO THIS AM AS SHORTWAVE OVER S MS PUSHED E THROUGH AFTERNOON. ETA STARTED WITH BROADER/WEAKER FIELDS; PREFER AVN SOLUTION. AIRMASS UNSTABLE AGAIN THIS AFTERNOON...WITH FORECAST CAPE VALUES 1200-1800 CENTRAL/SRN ZONES. EARLIER MODEL RUNS LIMITED MOISTURE TO LOWEST 700 MB...WITH DRY AIR ABOVE. THIS RUN OF MODELS PRODUCES SLIGHTLY DEEPER MOISTURE TO NEAR 600 MB...WITH DRY AIR STILL ENTRENCHED ABOVE. WILL STILL SEE CONVECTION THROUGH EARLY EVENING HOURS. WEAK NET ISENTROPIC LIFT APPEARS IN ETA/AVN FROM 300K-320K OVER N CENTRAL MS/DELTA AGAIN THU. IN MESO-ETA THIS SAME TREND APPEARS IN OMEGA FIELDS...WITH RAINFALL INITIATING THESE SAME AREAS. MODEL CAPES AGAIN IN 1200-2000 J/KG RANGE. IN AVN...WEAK 500 MB TROUGH/ VORT MAX STILL OVER CWFA WITH CONSIDERABLE MOISTURE OVER CENTRAL/SRN ZONES. WILL KEEP SOME CHANCE SHOWERS FOR THU AFTERNOON/EVENING... MAINLY CENTRAL/S. DIURNAL HEATING WILL HELP PROVIDE INITIAL LIFT. MODELS CONCUR THAT FRONTOGENESIS OCCURRING FROM GREAT LAKES INTO W TX AFTER 00Z FRI. THIS FRONT WILL APPROACH LOWER MS RIVER VALLEY FRI AFTERNOON. AIRMASS GRADUALLY DRIES OUT FRI IN BOTH ETA/AVN. EXPECT HIGH PRESSURE TO DOMINATE WEATHER OVER SE...AS SURFACE RIDGE STRENGTHENS. THIS HIGH PRESSURE BECOMES CENTERED OFF SERN COAST... PRODUCING E TO SE SURFACE FLOW ACROSS NRN GULF INTO CWFA. SOME MOISTURE FILTERS INTO REGION/PROVIDE WEAK MOISTURE CONVERGENCE BY 18Z FRI. MESO-ETA CONTINUES TO DEVELOP WEAK OMEGA/PRECIP IN 15Z-18Z FRI TIME FRAME. AVN ALSO CRANKS OUT PRECIP OVER NRN ZONES BY 18Z FRI. SLIGHT CHANCE PRECIP...MAINLY NRN ZONES. MODEL TEMP GUID LOOKS OK; WILL VARY AROUND. .EXTENDED FORECAST... AVN INDICATES WEAK LOW PRESSURE SYSTEM OVER GULF MX FRI NIGHT BUT LOSES FEATURE BY SAT. MESO-ETA TOTALLY DIFFERENT. AFTER 00Z FRI... 500 MB GULF SYSTEM DEEPENS/BECOMES CLOSED LOW PRESSURE AREA. FRI MESO-ETA PUSHES 500 MB LOW/MOISTURE N ACROSS GULF. WITH SRLY FLOW OVER REGION AHEAD OF FRONT APPROACHING FROM PLAINS AND WHATEVER HAPPENS IN GULF MX...ABUNDANT MOISTURE OVER CWFA FRI NIGHT. MAY BE SLIGHT CHANCE PRECIP NRN ZONES FRI NIGHT. FRONT PUSHES IN SAT/ APPEARS TO SLOW DOWN BIT SAT NIGHT. SHOWERS/THUNDERSTORMS OVER CWFA SAT/SAT EVENING...POSSIBLY WITH HEAVY RAINFALL SINCE DEEP MOISTURE IN PLACE. BY EARLY SUN...COLD FRONT ERODING AS LARGE AREA OF HIGH PRESSURE BUILDS OVER ERN STATES. HIGH PRESSURE BECOMES CENTERED AROUND APPALACHIANS/DOMINATES WEATHER OVER SE THROUGH TUE. MRF SUGGESTS BACKDOOR COLD FRONT WILL SLIDE DOWN ATLANTIC COAST AND COULD IMPACT NRN CWFA BY WED...AS NE LOW PRESSURE SYSTEM SLIDES TO ATLANTIC COAST. WILL NOT MENTION PRECIP ATTM FOR WED. PRELIM NUMBERS: JAN 61/83 61/85 2311 MEI/ 60/83 60/84 2311 .JAN... MS...NONE. LA...NONE. AR...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.